The day of my treatment it looked great. Just the fullness where it was injected. However, by the next day I looked like a chipmunk! My cheeks got huge and red and hot. The swelling went down into my jawline making me look like I have jowls. Very unattractive! My face looks weird and fat. Please tell me this is just a reaction and that it will go away and I will get the results I saw initially after treatment. I let my Dr. know and they gave me prednisone and I am sleeping with head elevated.
I Had Major Swelling After a Sculptra Treatment. Is This Normal?
Doctor Answers (2)
Swelling after Sculptra...
Some swelling is normal after a Sculptra treatment, although it is usually not too much. However, any patient can respond to multiple injections in a different way. Having the injections performed is a type of trauma to the face, and it will respond with swelling. Sometimes that swelling can take a day or two to form and it can be worsened by sleeping in the horizontal position. Swelling usually then travels downward like you described and should certainly go down in about one week or so. After Sculptra, you should be massaging the areas which will also help with swelling. Be sure to stay in constant contact with your phyisician to see if the swelling is resolving correctly.
Web reference: http://www.AssociatesinPlasticSurgery.com
Major swelling after Sculptra
It does sound as if your swelling was out of the ordinary. It will resolve. Your physician is doing the right thing. I would not use Sculptra again without performing a skin test in the doctors office. He or she can inject the mixed Sculptra into an inconspicuous place as well as whatever he or she uses to mix the Sculptra injected separately to determine what component you may have reacted to.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.